Long-term use of glucocorticoids can be a cause of diabetes mellitus, but diabetic ketoacidosis has been rarely described. A 29-year-old man visited our emergency room by symptoms of diabetic ketoacidosis. He has no past history or family history of diabetes mellitus, and has been treated for 3 years with steroid for atopic dermatitis. He showed drowsy mental status and severe hyperglycemia, and multiorgan dysfunction syndrome due to development of hypovolemic shock. After intensive insulin therapy with continuous venovenous hemofiltraion, he was recovered from ketoacidosis and multiorgan failure. Serum C-peptide and insulin level checked on admission was severely low, however those indices of insulin secretion capacity was normalized after admission 9th days. At present, he has stabilized glycemic control with metformin only. So, we report this rare case of diabetic ketoacidosis with review of articles.
DOI 인용 스타일